i have heard from different people that one of the side-effects from creatine is you get a bloated look while on it cause of the water retention it causes.....what are some of your experiences with it???? did anyone's face begin to show the water weight??? i hear that happens to some people....thanks very much
That's what most people say. But it hasn't happened to me. If there are any adverse reactions I must be lucky, because I haven't had any.
I know you put on some water weight when you use it and alot of people confuse that with kuscle mass, but do the strength gains you get while using creatine go away after you quit using it???
I hear too much can cause kidney problems... I have
never taken it...
alot of people confuse that with kuscle massWell, the water does go into your muscle cells, and it is lean body mass. Creatine supplementation increases intracellular water retention, not extracellular. The increase is going to be the most significant on the muscles you are exercising-- so unless you are a tuba player or Kobayashi, your face won't look bloated. Only your muscles will. My face never looks bloated on creatine, and I've never seen it happen to anyone else I know who has used it-- just bigger, stronger, slightly bloated muscles. In fact, this is the first time I've heard of creatine causing facial bloating.
I like creatine. I've gained strength and size while on it. I do one month on 2 months off. The strength stays when I come off of it, but some of the size does disapear. My face does not get fat while using it.
I was recently reading an article on some of the adverse effects of creatine (new research)... actually check out the testosterone nation website if you want the full details (it was a well referenced article).
Basically it said (if i recall correctly) that over C supplemention caused medium-long term harm to your creatine transport system. This is pretty easily avoided to taking like 1gm a day as opposed to the 5gm+ mantra of the pharm companies.
No one else has ever had this problem, but years ago when I would take creatine, it seemed like I would always get a cold.
I rarely get sick, but noticed each time I started taking it again, I would get sick.
There are a lot of well documented double blind studies that show 5 grams a day has positive effects and this supplement has been used in high numbers for well over 10 years with no serious side effects.
It is possible to experience gas/nausea with high supplementation of creatine though. If you are getting a cold from creatine supplementation, it is probably from increasing your workload too much while on creatine and your immune system is suffering from it. Try supplementing L-glutamine along with it and I bet your problem with colds will go away.
I have great gains on it the first time, 12 pounds in 7 weeks, did have lots of water and my face did show buty it helped recovery and strenghth
fact: there have yet to be any proven side effects of creatine.
fact: the "bloating" or "puffiness" is caused by the fact that creatine injects water into the muscle. Thus provide that puffy look.
Some of my urologist friends believe long-term use will cause kidney stones - Do you have a lot of urologist friends? I don't. sorry dude j/k